Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 248, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 5, 2005, 5:17 AM MDT for Lea County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 5:17 AM MDT (11:17 UTC)
- Expired
- Jul 5, 2005, 5:45 AM MDT
- In force
- 28 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Lubbock radar (KLBB), 135 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3207 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 051118
SVRMAF
NMC025-051200-
/O.NEW.KMAF.SV.W.0248.050705T1117Z-050705T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM MDT TUE JUL 5 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 600 AM MDT
* AT 512 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF CROSSROADS...OR 23 MILES NORTH OF TATUM...MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSSROADS...
TATUM
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3355 10313 3356 10365 3320 10345 3337 10307
3347 10306
$$1 follow-up statement
000
WWUS54 KMAF 051145
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 AM CDT TUE JUL 5 2005
NMC025-051155-
/O.CAN.KMAF.SV.W.0248.000000T0000Z-050705T1200Z/
LEA-
545 AM MDT TUE JUL 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEA COUNTY IS
CANCELLED...
AT 545 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3355 10313 3356 10365 3320 10345 3337 10307
3347 10306
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:05 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 3:05 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 AM CDT TUE JUL 5 2005 .DISCUSSION... UPPER HIGH TO REMAIN ANCHORED ACROSS THE SOUTHWEST UNITED STATES WITH ACTIVE NORTHERLY/NORTHWEST FLOW ANTICIPATED IN THIS REGIME THROUGH THE WEEKEND. CONVECTIVE TEMPERATURES LIKELY TO BE REACHED IN MANY AREAS EACH DAY WITH VERY STRONG HEATING ANTICIPATED. POTENTIAL FOR COMPLEXES TO MOVE SOUTHEAST WEDNESDAY THROUGH FRIDAY NIGHT IN NORTHWEST FLOW WITH HIGHER POPS ACROSS THE NORTHERN PERMIAN BASIN. UNSTABLE NORTHERLY FLOW TO CONTINUE THIS WEEKEND WITH 10 TO 20 POPS MENTIONED AT THIS TIME. SOME DRYING POSSIBLE NEXT MONDAY AND TUESDAY...WILL NOT MENTION ANY WEATHER AT THIS TIME IN THE GRIDS FOR THESE PERIODS. ANOTHER ROUND OF CONVECTION EXPECTED TODAY AS BOUNDARIES FROM YESTERDAYS CONVECTION INTERACT WITH HOT AND UNSTABLE ATMOSPHERE. THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS STAND THE BEST CHANCE AS THE ETA IS HINTING AT ANOTHER COMPLEX MOVING WESTWARD ACROSS THE REGION IN LOW LEVEL CONVERGENCE AND OMEGA MAXIMA. WILL MENTION SEVERE WORDING DUE TO COMBINATION OF SHEAR AND INSTABILITY IN THESE AREAS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 97 72 100 73 / 30 30 10 20 CARLSBAD NM 101 72 106 70 / 30 30 30 20 DRYDEN TX 100 75 101 75 / 10 10 10 10 FORT STOCKTON TX 100 73 101 74 / 20 20 10 20 GUADALUPE PASS TX 95 71 97 70 / 20 20 30 20 HOBBS NM 101 72 106 70 / 30 30 30 20 MARFA TX 96 63 98 64 / 20 20 10 30 MIDLAND INTL AIRPORT TX 98 74 100 74 / 20 20 10 20 ODESSA TX 99 74 101 74 / 20 20 20 30 WINK TX 105 75 108 73 / 30 30 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Jul 5, 4:55 AM MDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 AM CDT TUE JUL 5 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061022- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 555 AM CDT TUE JUL 5 2005 (455 AM MDT TUE JUL 5 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND TONIGHT ACROSS THE REGION. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH AT LEAST FRIDAY...MAINLY DURING THE EVENING AND OVERNIGHT HOURS... AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH AN EXTREMELY WARM AND UNSTABLE AIRMASS. THE LATEST DATA INDICATE THAT THE NORTHERN PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS AS HAVING THE GREATEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 4, 11:20 PM MDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1220 AM CDT TUE JUL 5 2005 TXZ075-050615- PECOS TX- 1220 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF GIRVIN AT 1220 AM CDT...MOVING SOUTH AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jul 5, 2:16 AM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 AM CDT TUE JUL 5 2005 TXZ046>048-051-052-050845- BORDEN TX-DAWSON TX-HOWARD TX-MARTIN TX-SCURRY TX- 316 AM CDT TUE JUL 5 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR BORDEN...DAWSON...HOWARD... MARTIN AND WESTERN SCURRY COUNTIES. A LINE OF STRONG THUNDERSTORMS OVER THE WEST TEXAS SOUTH PLAINS WILL RESULT IN A STRONG OUTFLOW BOUNDARY RAPIDLY MOVING SOUTH ACROSS THE NORTHERN AND CENTRAL PERMIAN BASIN. NORTHWESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN 35 AND 45 MPH WILL BE POSSIBLE IN THE WAKE OF THIS BOUNDARY...WITH A FEW GUSTS TO 55 MPH POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.
Special weather statement, Jul 5, 3:41 AM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CDT TUE JUL 5 2005 NMZ029-033-034-TXZ045>048-050>053-059>063-051015- ANDREWS-BORDEN-CENTRAL LEA COUNTY-DAWSON-ECTOR-GAINES-GLASSCOCK- HOWARD-LOVING-MARTIN-MIDLAND-MITCHELL-NORTHERN LEA COUNTY-SCURRY- SOUTHERN LEA COUNTY-WINKLER- 441 AM CDT (341 AM MDT) TUE JUL 5 2005 SEVERE THUNDERSTORM WATCH NUMBER 604 HAS BEEN CANCELLED. THIS WATCH INCLUDED THE FOLLOWING COUNTIES... IN NEW MEXICO...LEA IN WEST TEXAS...GAINES...DAWSON...BORDEN...SCURRY...ANDREWS... MARTIN...HOWARD...MITCHELL...LOVING...WINKLER...ECTOR...MIDLAND... AND GLASSCOCK.
Special weather statement, Jul 5, 4:35 AM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 535 AM CDT TUE JUL 5 2005 NMZ028-029-033-034-TXZ045-046-050-051-059>062-051300- ANDREWS-CENTRAL LEA COUNTY-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- LOVING-MARTIN-MIDLAND-NORTHERN LEA COUNTY-SOUTHERN LEA COUNTY- WINKLER- 535 AM CDT (435 AM MDT) TUE JUL 5 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EDDY...LEA...GAINES... DAWSON...ANDREWS...MARTIN...LOVING...WINKLER...ECTOR...AND MIDLAND COUNTIES. A DYING COMPLEX OF THUNDERSTORMS OVER THE TEXAS PANHANDLE HAS RESULTED IN STRONG OUTFLOW WINDS PUSHING INTO SOUTHEAST NEW MEXICO AND WEST TEXAS. STRONG WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 50 MPH...WILL BE POSSIBLE OVER THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND NORTHERN AND CENTRAL PERMIAN BASIN AS THESE WINDS SPREAD WEST AND SOUTH FROM THE TEXAS PANHANDLE. MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITIES FROM BLOWING DUST AND SUDDEN WIND GUSTS THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:25 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.